ANTIDEPRESSANT: Makes Teenage Girl Angry All the Time: Massachusetts

NOTE FROM Ann Blake-Tracy (www.drugawareness.org):

How tragic that this poor young woman would have to turn to
the Dear Abby column (or whatever they call it now) for help with this! Why
would her own doctor not know enough to explain to her that this antidepressant
is causing her blood sugar to drop producing adrenalin rushes as the body’s
attempt to normalize sugar? Since adrenalin is your fight or flight hormone it
is no wonder she is angry all the time and no wonder it affects relationships as
the patients become meaner and meaner when they cannot control their blood sugar
levels due to the effects of these drugs.

You ask if she has been screened for diabetes? I may not show
up yet, but soon will with her pancreas experiencing that strong of a negative
effect from the antidepressant. This is a very bright young woman to be able to
notice what effect this drug is having upon her. And her mother may change her
mind about having her daughter take the antidepressant when her daughter
violently attacks her in a rage produced by the drug! What a shame her
mother is not listening to her as she cries out for help knowing what
violence the drugs are causing her to be capable of, yet frightened to verbalize
those horribly violent thoughts previously so completely foreign to
her.
__________________________________
Last part of paragraph two reads:  ” However, the
antidepressant causes me to be uncontrollably angry
all the time.
I also don’t sleep well when I take it, which just adds to
my irritability. It has gotten so bad that it has started to affect my
relationships with friends and family.”

http://www.southcoasttoday.com/apps/pbcs.dll/article?AID=/20091130/LIFE/911300302/-1/ENTERTAIN

Teen frets taking her antidepressants

By Kathy Mitchell and Marcy Sugar
November 30, 2009 12:00
AM

Dear Annie: I am a 16-year-old girl who still wets the bed. I have
tried everything from wearing an alarm to taking medication.

I am now on
a prescription that works by telling my kidneys to stop producing urine,
although it doesn’t work all the time. A urologist prescribed an antidepressant

that prevents me from sleeping too deeply. With the combination of these two
medicines, I no longer wet the bed. However, the antidepressant causes me to be
uncontrollably angry all the time. I also don’t sleep well when I take it, which
just adds to my irritability. It has gotten so bad that it has started to affect
my relationships with friends and family.

My mom wants me to keep taking
it because it works. But, Annie, I don’t like being angry all the time, and I
don’t want to be on medication for the rest of my life. What can I
do?

­ At a Loss

Dear At a Loss: Most teens with enuresis are
exceedingly deep sleepers, and many also have a small bladder, exacerbating the

problem. We assume you have been screened for diabetes and a genetic link, and
that you don’t drink alcohol. Many sufferers do well with a moisture-sensor
alarm, and we’re sorry that doesn’t work for you. The other common treatment is
the medication you currently are using. However, since you are having unpleasant
side effects, please discuss this with your doctor. It’s possible your dosage
can be altered so you can still get the benefits without such a big emotional
swing. Also discuss exercises to strengthen and enlarge your bladder. For more
information and to keep abreast of new developments, contact the National Kidney
Foundation (kidney.org) at 1-888-WAKE-DRY
(1-888-925-3379).

610 total views, no views today